MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARTICULAR SURFACE FIXED BEARING POSTERIOR STABILIZED (PS); PROSTHESIS KNEE

ZIMMER BIOMET, INC. ARTICULAR SURFACE FIXED BEARING POSTERIOR STABILIZED (PS); PROSTHESIS KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Scar Tissue (2060)
Date of Event 01/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Medical products: femur cemented posterior stabilized (ps) catalog # 42500606202 lot # 63464345.Stem extension tapered cemented catalog # 42557000114 lot # 63522009; persona all poly patella catalog # 42540200032 lot # 63404724; persona stemmed 5-degree tibia catalog # 42532006702 lot # 63492613; palacos rg 1x40 single catalog # 00111314001 lot # 84094426; palacos rg 1x40 single catalog # 00111314001 lot # 82064447.Customer has indicated that the product will not be returned because product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filled for this event: 3007963827-2022-00049.Product location is unknown.
 
Event or Problem Description
It was reported patient underwent a revision procedure five years post implantation due to due to arthrofibrosis and pain.During the revision dense scarring was found throughout the knee and flexion and extension mismatch.Attempts to obtain additional information have been made; however, no more is available.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was confirmed by review of medical records provided.Device was not returned.Device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.Medical records review indicates that the patient was presented with pain and arthrofibrosis.During the surgery, dense scar tissue was found.Debridement was performed with manipulation of knee 90 flexions.There was a flexion and extension mismatch due to arthrofibrosis, femoral revision was done to accommodate the mismatch.All component was well fixed and no complication was noted.There are warnings in the package insert that this type of event can occur and risks are addressed in risk documentation.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ARTICULAR SURFACE FIXED BEARING POSTERIOR STABILIZED (PS)
Common Device Name
PROSTHESIS KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13584271
Report Number0001822565-2022-00567
Device Sequence Number14834487
Product Code MBH
UDI-Device Identifier00889024243606
UDI-Public(01)00889024243606(17)210831(10)63454900
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K121771
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberN/A
Device Catalogue Number42522400511
Device Lot Number63454900
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2022
Supplement Date Received by Manufacturer04/13/2022
Initial Report FDA Received Date02/23/2022
Supplement Report FDA Received Date04/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/27/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight113 KG
Patient RaceWhite